| Catalog Number |
0115810 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Erythema (1840); Seroma (2069); Implant Pain (4561); Swelling/ Edema (4577)
| Date of Event |
03/01/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, on (b)(6) 2026 the patient underwent hernia repair with implantation of a modified kugel patch.Postoperatively, the patient presented with "pain in the operative area, physical examination revealed that the upper portion of the incision was red, swollen, hypertonic, and non-fluctuating, a light red clear fluid was visible on probing and fluid buildup occurs in the patient's wound.".
Additional Manufacturer Narrative
As reported, post implant of modified kugel patch, the patient developed pain at the operative site, redness and swelling.During examination of the surgical wound, a light red, clear fluid buildup was observed.Based on the information available to date, no conclusions can be made as to the degree to which the implant may have caused or contributed to the patient's postoperative complication.Seroma formation is a clinically understood potential complication of surgery/use of the device and is identified in the instructions-for-use provided with the device, as a possible complication.Review of manufacturing records confirms the product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.